Jump to content

Photo

Hi- Please Help? :)

yasmin zinc break outs green tea depression make-up

3 replies to this topic

#1 TheBSides92

TheBSides92

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Blog Entries: 4
    Likes: 5
About Me
  • Gender:Female
  • Location:UK
  • Joined: 05-April 12

Posted 26 January 2013 - 12:52 PM

Hiya. smile.png

 

I've been loitering around these message boards for ages! I wonder if anyone can help me at all. I'm 20, and I've been suffering with acne since I was about 13. It's pretty mild most of the time, but still bugs me enough for me to often feel down about it. I was taking Yasmin for about 2 years (for my skin- not birth control), and I seem to remember my acne clearing up a little at the beginning, but over the past few months I've frequently experienced more breakouts. Sometimes they are localised; I'll get about three big ones come up close together on my cheek, and then I might get a couple more in other areas. My forehead is seldom clear, and for some reason I have been breaking out on my nose quite a lot over the past 2 months or so.

 

I came off the Pill almost two weeks ago because I've been experiencing feelings of depression and anxiety for a while now, and I read that Yasmin in particular could be the reason for this. I've read it's pretty much guaranteed that my skin is going to react to the absence of the Pill in a big way, and I thought I might try and help myself out a little where I can by taking a Zinc supplement every day, drinking green tea (which is vile, by the way!) and also cutting out dairy.

 

I can't really tell if I've had a Pill-related break-out yet (famous last words, I'm sure) as I break out with a few new spots every three days or so, anyway.I have noticed I'm getting a few more than I am used to around my mouth (above my top lip, especially), and I wondered if this could be pill-related.

 

If it is of any interest/relevance, this is my daily routine:

 

Morning

 

Wash face in the shower with Amie Purifying Facial Wash (this is the only range that doesn't dry me out)

Apply a small amount of Clearasil Ultra- and wait for this to dry.

Apply Neutrogena Oil-Free Moisturiser.

 

Evening

 

Remove make-up with My Skin (Tesco brand) facial wipes.

Wash face with Amie Purifying Facial Wash

Apply Clearasil Ultra directly to spots- and wait for this to dry.

Apply Amie Morning Dew moisturiser. I can't use this during the day, as it tends to flake a little under make-up.

 

I take a Zinc supplement (15mg) with breakfast every day.

 

 

I was just wondering if there's anyone who might be able to share their experiences of the effect coming off the pill (especially Yasmin) had on their skin?

Also, if anyone has any comments/suggestions regarding my daily routine and how I might be able to go about trying to improve my skin, these are also very welcome. For instance, am I taking a high enough dosage of Zinc?

 

By the way, I tend to break out on and around my temples quite frequently- anyone have any idea as to what that's all about?!

 

Thanks in advance! smile.png
 



#2 Rorius

Rorius

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 137
    Likes: 13
About Me
  • Joined: 22-January 13

Posted 27 January 2013 - 10:11 AM

How severe would you say your acne is? It's difficult to gauge how much vitamin & mineral supplements can really help; although they can't hurt. 30-50mg is the usual dose of zinc I think.

 

I notice you don't really seem to use any real anti-acne products- Clearasil is useless & doesn't usually contain much of or any active ingredients. Try using Benzoyl Peroxide, it's excellent for mild acne.

 

Since you're in the UK, take advantage of the NHS- Go to your GP he/she will probably prescribe you antibiotics. If that doesn't work, they will refer you to a dermatologist. My referral appointment to see a dermatologist was only a few weeks after I saw my GP last, so the process isn't a pain in the back side.



#3 TheBSides92

TheBSides92

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Blog Entries: 4
    Likes: 5
About Me
  • Gender:Female
  • Location:UK
  • Joined: 05-April 12

Posted 28 January 2013 - 12:34 PM

How severe would you say your acne is? It's difficult to gauge how much vitamin & mineral supplements can really help; although they can't hurt. 30-50mg is the usual dose of zinc I think.

 

I notice you don't really seem to use any real anti-acne products- Clearasil is useless & doesn't usually contain much of or any active ingredients. Try using Benzoyl Peroxide, it's excellent for mild acne.

 

Since you're in the UK, take advantage of the NHS- Go to your GP he/she will probably prescribe you antibiotics. If that doesn't work, they will refer you to a dermatologist. My referral appointment to see a dermatologist was only a few weeks after I saw my GP last, so the process isn't a pain in the back side.

 

***

 

Thanks for the reply, Rorius. I would say my acne isn't very severe, but because I'm so pale acne shows up really clearly! Since posting the other day, I have had quite a big break-out and I'm really worrying now. I have a horrible feeling it's about to become quite a bit more severe; I've not known a break out like this in a long time.

 

I will see if I can get a higher dosage of Zinc.

 

Yes, I forgot to mention- I tried Benzoyl Peroxide for a long time, applying it according to the Regimen. However, I've always reacted badly to it, despite perservering for a long time. The last time I used it it made my skin so red and so sore after applying it one night, I threw it away. It took ages for my skin to get back to normal.

Plus here you cannot get any lower than 10% now; for some reason 2.5% and 5% have been discontinued. Not sure why.

 

That's good advice about the antibiotics; when I came off the pill my doctor gave me a prescription for Doxycycline for me to use if I needed to. I think I'm going to give it two weeks, and then I'll hand it in if things seem to be getting worse.

 

Thanks again!


Edited by TheBSides92, 28 January 2013 - 12:36 PM.


#4 Rorius

Rorius

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 137
    Likes: 13
About Me
  • Joined: 22-January 13

Posted 30 January 2013 - 12:07 PM

It's maybe best to get a referral to a dermatologist then, antibiotics will take the edge off, but I find they aren't very effective & Isotretinoin might be the way to go.

 

If you reacted really badly to Benzoyl Peroxide then it's possible you're allergic to it. I use Quinoderm 5% which is a lot gentler than Panoxyl (the stuff that was discontinued) & easier to spread a small amount over a large area. It also has an ingredient that supposedly helps with red marks & a small amount of lactic acid. Just incase you wanted to try it again it's readily available in the UK, here for example: 

 

http://www.pharmacy2...m_campaign=main

 

Although you can probably find it slightly cheaper than that.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users